Jump to content

Recommended Posts

I am reading the side effects of this medication and it says that it can cause your sodium levels to drop(hyponatraemia)and cause heart beat irregularities. Now I was wondering how safe is it for someone with POTS or OI? Any one on this medication and how does it effect you?

Thanks

Yuliya

Link to post
Share on other sites

Hi. I take a very small dose of amitriptyline to help me have a more restorative sleep. I only take 20mg, which is much less than the amount that would be used to treat depression. It has really helped me sleep better, and is much safer than using sleeping pills every night. I have had no problems with it whatsoever, other than some drowsiness in the morning for about the first week of using it. That has completely resolved.

The deeper sleep that it gives me has made me feel much better during the day as well. I'm not sure about larger doses, but it has certainly helped me in this very small amount, with no apparent side effects for me. Hope this helps!

Link to post
Share on other sites

Hi. I take a very small dose of amitriptyline to help me have a more restorative sleep. I only take 20mg, which is much less than the amount that would be used to treat depression. It has really helped me sleep better, and is much safer than using sleeping pills every night. I have had no problems with it whatsoever, other than some drowsiness in the morning for about the first week of using it. That has completely resolved.

The deeper sleep that it gives me has made me feel much better during the day as well. I'm not sure about larger doses, but it has certainly helped me in this very small amount, with no apparent side effects for me. Hope this helps!

Thanks summer, I tried it last night, it was 50mg and it kept me up half the night. I also had more palpitations and fast heart rate at night, which is unusual mine is usually fast when I'm up and moving around.

Link to post
Share on other sites

My small fiber neuropathy specialist decided not to use amitriptylline for me because of the side effects of hypotension and tachycardia. Too bad, because it could be really effective as a pain medication. But I do react strongly whenever I try a drug with those side effects, so I understand his reasoning. He was certain it would worsen my POTS/OI symptoms.

Link to post
Share on other sites

I am taking 30mg of amitriptyline a day for migraines. I haven't had any side effects of heart beat irregularities, low sodium levels, low blood pressure, or tachycardia. The medication has been effective at helping to keep migraines away, and it has especially helped with the symptoms of sensory overload I get along with migraines.

Everyone reacts to medications differently. Lots of side effects have to be listed as possibilities, but you may find that you don't get any of them.

There have been some discussions about amitriptyline in the past. You may find some more information by trying a search.

I hope the med works well for you if you decide to try it.

Rachel

Link to post
Share on other sites

I too initially started low dose of 10mg 3 hours before bedtime, and then added 10mg in the am. The am dose was hard for the first few days as it made me tired but that was better after a week on it. I deffinately sleep better at night. After 6 months my evening dose was increased to 25mg. I was told that this is to help suppress the ANS, I'm not sure if it was the sympathetic or parasym, which is active nuring the night. Part of my treatment is to get a good night sleep and rhythm.

Link to post
Share on other sites

My son's Dr. took him off. Said it was counterproductive for him. That said it seems to help some people so I think maybe try it at a low dose. You have to give it time to see how it works, though, takes a few weeks. She also wrote a script for nortriptyline which she thought has fewer side effects and might accomplish the same as they amitriptyline, but we just decided not to use it for now.

Link to post
Share on other sites

I take 50 mg daily for migraines. My Dr had my start at 10 mg and every 2 weeks increase the dose by 10mg to see how I tolerated it. It does make me sleep really soundly and I sleep longer now that I take it, but it beats migraines! I take mine at dinnertime to help with the groggy mornings. Other side effects: it does make me thirsty but that helps with getting enough water, and I did gain weight when I started taking it.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...